|causes of sensory neuropathy
Nov 1, 2002
although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from sensory neuropathy. recent blood tests have concluded that there is no dideoxynucleoside toxicity from the meds. can the disease itself cause this problem, or is it possible that our dr is missing something somewhere?
Response from Dr. Henry
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can syphilis and some other infections. Often an HIV interested neurologist can be very helpful sorting things out. KH
Lipoic acid safe?
Management of Kaletra-induced abdominal pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.